Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2016, 2:55 PM EDT for Carroll County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 30, 2016, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS82 KFFC 301855
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT JUL 30 2016
GAZ042-052-053-301930-
HEARD GA-COWETA GA-CARROLL GA-
255 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...NORTHWESTERN
COWETA AND SOUTHEASTERN CARROLL COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITESBURG...OR NEAR
CARROLLTON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...WHITESBURG...LOWELL...BYERS CROSSROADS...DUNAWAY
GARDENS... CLEM...ROSCOE...PLANT YATES...SEATON LAKE...PLANT WANSLEY
AND ARNCO-SARGENT.
LAT...LON 3357 8512 3360 8492 3359 8490 3357 8490
3357 8489 3352 8482 3351 8482 3351 8480
3350 8479 3339 8489 3339 8510
TIME...MOT...LOC 1855Z 263DEG 18KT 3349 8502
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:04 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 204 PM EDT SAT JUL 30 2016 .PREV DISCUSSION... /Issued 1138 AM EDT SAT JUL 30 2016/ UPDATE... As we reach convective temperature over the past hour coverage of showers has increased across the area. Expect isolated thunder to develop through the afternoon, and will have to keep our eye on the outflow from the area of showers that moved through NW GA this morning as it pushes south of the ATL metro area. Have made minor tweaks to temperatures based upon current trends, but overall forecast trends continue to look good. PREV DISCUSSION... /Issued 735 AM EDT SAT JUL 30 2016/ SHORT TERM /Today through Sunday/... No significant change to the general...overall pattern from the past few days through the end of the short term forecast period. Weak upper-level troughing continues across the region with a persistent surface trough across the forecast area. Models show better moisture spreading into our Central Georgia counties and I expect a better coverage of scattered convection across that area today. I have taken a few degrees off max temperatures across Central Georgia zones as a result and we should remain below Heat Advisory criteria today and Sunday. No strong dynamic forcing and instability remains moderate at best so severe thunderstorms are not expected. POPs are more uniform across the area this cycle and continue to show a diurnal maximum during the late afternoon. 20 LONG TERM /Sunday Night through Friday/... Mid to long-range models show good agreement with a weak long wave trough drifting along the Appalachians and dragging a weak frontal boundary into the TN Valley Region by late Monday. This coupled with subtle disturbances traversing through the upper trough should enhance our chances for at least mainly diurnal driven convection on Monday and Monday night. The upper trough pushes off the Atlantic coast on Tuesday while high pressure builds east from TX. This results in a weak frontal boundary possibly sagging into central GA by late Tuesday while a weak northwest flow becomes established aloft. This will likely result in less rain chances across north GA and maybe low scattered coverage across central GA for at least Tuesday and Wednesday next week. Weak disturbances in the northwest flow aloft and increasing low level moisture may help increase rain chances by Thursday and Friday just a bit... but still much uncertainty on just how much influence the ridge pushing in from the west will have on things. Otherwise... weak shear and only moderate instability continues to support mainly afternoon and evening general thunderstorms... with nothing widespread or organized severe expected through the long term. The expected increase in clouds and rain chances should help hold temps closer to seasonal normals on Monday... then this trend may continue into mid week as a slightly cooler northwest flow becomes established. 39 && .AVIATION... 18Z Update... MVFR/VFR conditions will persist as isolated to scattered showers/thunderstorms move across the area. The best timing for ATL area and AHN for thunder will be 20-24Z, and through 02Z at CSG/MCN. Winds will favor SW at 5-10kts with gusts to 25-30 with any thunderstorms. //ATL Confidence...18Z Update...Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 93 73 / 40 30 40 30 Atlanta 92 75 91 75 / 50 30 40 30 Blairsville 87 67 87 67 / 30 30 40 30 Cartersville 91 71 91 72 / 50 30 40 30 Columbus 95 74 94 75 / 50 30 40 40 Gainesville 90 74 92 72 / 30 30 30 30 Macon 95 74 94 74 / 50 30 40 40 Rome 91 71 92 72 / 50 30 30 30 Peachtree City 92 71 91 72 / 50 30 40 30 Vidalia 97 76 96 75 / 40 30 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Jul 30, 2:33 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT SAT JUL 30 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 233 PM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. ALTHOUGH A FEW STORMS MAY BE STRONG DURING PEAK DAYTIME HEATING... SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS UP TO 45 MPH... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 30, 1:13 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SAT JUL 30 2016
GAZ033-044-045-055-057-301800-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
113 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY...NORTH FULTON...SOUTH FULTON AND NORTHEASTERN
CLAYTON COUNTIES UNTIL 200 PM EDT...
AT 113 PM EDT...A STRONG THUNDERSTORM WAS OVER HAPEVILLE...OR NEAR
ATLANTA...MOVING SOUTHEAST AT 5 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...STOCKBRIDGE...FOREST PARK...MORROW...HAPEVILLE... LAKE
CITY...CANDLER-MCAFEE...GRANT PARK-ZOO ATLANTA...BELVEDERE PARK...
SNAPFINGER...TURNER FIELD...LAKEWOOD PARK...GRESHAM
PARK...REX...KIRKWOOD... CONLEY...LITTLE FIVE POINTS...EAGLES
LANDING AND HIDDEN VALLEY PARK.
LAT...LON 3377 8436 3369 8411 3364 8414 3364 8418
3363 8418 3361 8416 3349 8423 3368 8444
TIME...MOT...LOC 1713Z 298DEG 6KT 3369 8438Special weather statement, Jul 30, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT JUL 30 2016
GAZ042-052-053-301930-
HEARD GA-COWETA GA-CARROLL GA-
255 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...NORTHWESTERN
COWETA AND SOUTHEASTERN CARROLL COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITESBURG...OR NEAR
CARROLLTON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...WHITESBURG...LOWELL...BYERS CROSSROADS...DUNAWAY
GARDENS... CLEM...ROSCOE...PLANT YATES...SEATON LAKE...PLANT WANSLEY
AND ARNCO-SARGENT.
LAT...LON 3357 8512 3360 8492 3359 8490 3357 8490
3357 8489 3352 8482 3351 8482 3351 8480
3350 8479 3339 8489 3339 8510
TIME...MOT...LOC 1855Z 263DEG 18KT 3349 8502
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:13 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
| Jul 30, 3:04 PM EDT | Special Weather Statement | FFC | Greene | 26 min |
| Jul 30, 3:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jul 30, 3:48 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jul 30, 4:20 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Jul 30, 4:31 PM EDT | Special Weather Statement | FFC | Monroe | 29 min |
| Jul 30, 4:40 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jul 30, 4:59 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jul 30, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 28 min |
| Jul 30, 5:17 PM EDT | Special Weather Statement | FFC | Upson | 43 min |
| Jul 30, 5:32 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 43 min |
| Jul 30, 6:09 PM EDT | Special Weather Statement | FFC | Glascock | 36 min |
| Jul 30, 6:28 PM EDT | Special Weather Statement | FFC | Marion, Muscogee | 32 min |
| Jul 30, 6:29 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.